MAUDE Adverse Event Report: COOK INC COOK FLEXIBLE MYOCARDIAL BIOPSY FORCEPS

COOK INC COOK FLEXIBLE MYOCARDIAL BIOPSY FORCEPS
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 07/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common name: device, biopsy, endomyocardial.Product code: dwz.(b)(4).The event is currently under investigation.A supplemental report will be submitted upon completion.
 
Event or Problem Description
It is alleged that a patient experienced a pericardial effusion after a physician used a cook flexible myocardial biopsy forceps product set for a myocardial biopsy procedure.The complainant reported that the use of the cook flexible myocardial biopsy forceps was successful and the product worked as it should.However, a puncture to the right v.Femoralis was reported in relation to an "angiokit." the pericardial effusion was successfully stopped with a tamponade, and it has not been reported that the patient experienced any further adverse events.
 
Additional Manufacturer Narrative
Report source: foreign, company representative, health professional investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and inspection of unused product from same lot was conducted during the investigation.The complaint device was not returned; therefore no physical examination could be performed.However, one unused device from the same lot was returned for investigation and analysis.The device was functionally tested and the handle opened and closed the cups as designed and all measurements were within specifications.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There was one other reported complaint for this lot number from the same facility and same issue.Based on the information provided, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
COOK FLEXIBLE MYOCARDIAL BIOPSY FORCEPS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6764953
Report Number1820334-2017-02107
Device Sequence Number1412214
Product Code DWZ
UDI-Device Identifier00827002053892
UDI-Public(01)00827002053892(17)220512(10)7909909
Combination Product (Y/N)N
PMA/510(K) Number
K883723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberFBF-5.2-120
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/19/2017
Supplement Date Received by Manufacturer11/28/2017
Initial Report FDA Received Date08/03/2017
Supplement Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age88 YR
Patient Weight72